Alert archive / Minnesota / Special Weather Statements in 2019
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jun 16, 2019, 5:01 PM CDT for Meeker County, Minnesota. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2019, 5:01 PM CDT (22:01 UTC)
- Expired
- Jun 16, 2019, 5:30 PM CDT
- In force
- 29 min
- Issued by
- NWS Twin Cities, MN
County Meeker County, MN
The radar
The Minneapolis radar (KMPX), 93 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 10.0 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 645 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
348
WWUS83 KMPX 162201
SPSMPX
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
501 PM CDT Sun Jun 16 2019
MNZ057-058-162230-
Kandiyohi-Meeker-
501 PM CDT Sun Jun 16 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN MEEKER AND
SOUTHEASTERN KANDIYOHI COUNTIES...
At 501 PM CDT, a strong thunderstorm was located near Cosmos, or 17
miles southeast of Willmar, moving southeast at 15 mph.
Dime size hail is possible with this storm.
Atmospheric conditions are favorable for the development of funnel
clouds.
Locations impacted include...
Cosmos.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in The Twin Cities.
LAT...LON 4506 9475 4498 9454 4489 9473 4489 9479
4502 9482
TIME...MOT...LOC 2201Z 326DEG 13KT 4499 9475
$$
CTGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jun 16, 2:38 PM CDT, 2 hours 23 minutes earlier.
Area forecast discussion, Jun 16, 2:38 PM CDT, 2 hours 23 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 238 PM CDT Sun Jun 16 2019 .SHORT TERM...(This evening through Monday night) Issued at 238 PM CDT Sun Jun 16 2019 Not a lot happening during the short term as a very weak boundary, currently stretched out from near Redwood Falls to Long Prairie, gradually shifts east through Monday night. Satellite this afternoon shows some bumpier cu going up along this diffuse boundary, but it's doing so in environment with mlCAPE values of 100 or 200 j/kg, with little forcing on the front and the main upper forcing coming out of NoDak and remaining to our north. Through the rest of the afternoon, showers will continue to try and develop near the boundary, but will quickly dissipate with the setting sun. As the wave over NoDak works across northern MN, we could see the southern extent of its precip move across our far northern CWA (central MN into NW WI), but even that looks like a stretch. The bigger question for tonight is what happens with cloud cover. Some indications we could see stratus develop again, but as mentioned in the aviation section, model agreement on whether or not we actually see anything develop is pretty low, so stuck with the NBM for cloud cover, which basically has a scattered coverage through the night. For Monday, it's a repeat of today, but the boundary will slowly be pivoting southeast across the area Monday into Monday night. The main upper wave will be moving across northern MN into Lake Superior, which is what will drive the north end of the boundary east, but the south end of the boundary down toward Omaha will remain stationary. Slowly slid PoP gradient southeast with expected motion of the boundary, but like today, convergence on the boundary looks weak and instability is low, so very sparse coverage at best is expected with any diurnally driven activity. What will be nice is models continue to slowly nudge up temperatures for Monday, with highs expected to get right up in the 75 to 80 range. .LONG TERM...(Tuesday through Sunday) Issued at 238 PM CDT Sun Jun 16 2019 .Overall Large Scale Pattern Evolution. West to west-northwesterly upper flow at the start of the period looks to evolve into southwest flow by late week as troughing amplifies in western US/Canada. That upper trough then looks to swing through the upper Midwest over the weekend, although its timing and amplitude is highly uncertain at this point. After that most indications are that we'll see heights build across the central and eastern US, which would lead to much warmer and potentially more active weather for our area. .Model Consistency and Preferences. Guidance is in decent agreement through midweek, but differences become more noticeable from the second half of the week into the weekend as the flow amplifies. Given significant spread in the ensemble systems (in addition to marked differences in the deterministic guidance) don't see much reason to stray too far from the NBM/consensus approach. If anything, might shy away from some of the details offered by the GFS given its outlier overly developed upper and surface lows in the northern high Plains Friday. .General Forecast Overview. Precipitation chances on Tuesday look like they should stay south near the I-90 corridor (and southward), with the instability gradient being depressed into that area. The guidance does show some spotty precipitation farther north, but most is light and coming from the various model CP schemes. Dry weather for most of the area should continue into Wednesday before we eventually get into return flow/warm advection and see instability work back into the area late Wednesday and Wednesday night. Chances for SHRA/TSRA should work from west to east across the area Wednesday night and Thursday. With significant disagreement in the guidance beyond that point, and with instability lingering over the region while we await the arrival of the western trough, we'll have a long period of chance PoPs from Friday through Sunday. The best chance for heavier and more widespread precipitation looks to be from Friday night through Saturday. .Forecasts Concerns and/or Targets of Opportunity. Primary concerns for any significant weather look to hold off until the tail end of the forecast period when we have more meaningful instability in place along with the arrival of a healthy upper wave moving in from the western US. However, given the significant uncertainty in the guidance there isn't much to justify changing the consensus forecast at this point. In the shorter range, Tuesday provided somewhat of a target of opportunity with respect to precipitation chances, and tightened up the PoP gradient (and shifted it slightly south) on Tuesday to line up better with where the baroclinic zone and any associated instability look to be. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1258 PM CDT Sun Jun 16 2019 Biggest thing is that when looking at the spread of models, the GFSlamp and it's associated guidance (LAV) are an aggressive outlier with the return of low clouds tonight. HREF/SREF probs aren't overly impressive and RAP CPDs would say we maybe see low clouds develop late in the St. Croix Valley area. Forecast soundings show low clouds being possible as well, but with no other guidance really supporting what the LAMP/LAV have, took a decidedly optimistic route on the cloud forecast. The SCT MVFR cigs you see tonight into Mon morning represent the best time frame for seeing low cigs at each location, but until confidence increases on if/where low clouds will develop tonight, have decided to keep things VFR. For precip, expected coverage/confidence is too low to include any mention at this time. The threat today extends from the Redwood Falls area up toward Long Prairie, while threat Monday shifts to eastern MN and western WI. KMSP...Only additional concern to mention is wind directions look really hard to pin down after this afternoon, but speeds will generally be less than 5 kts, with light and variable likely an accurate description for winds tonight through Monday. /OUTLOOK FOR KMSP/ Tue...VFR. Wind NW 5-10 kts. Wed...VFR. Wind SE 5 kts. Thu...VFR. Chc MVFR/-TSRA. Wind SE 5-10 kts. && .MPX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. && SHORT TERM...MPG LONG TERM... AVIATION...MPG
Hazardous weather outlook, Jun 16, 9:23 AM CDT, 7 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 923 AM CDT Sun Jun 16 2019 MNZ041-042-047>049-054>058-064>067-073>075-082-083-091-092-171430- Douglas-Todd-Stevens-Pope-Stearns-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Yellow Medicine-Renville-McLeod-Sibley-Redwood- Brown-Nicollet-Watonwan-Blue Earth-Martin-Faribault- 923 AM CDT Sun Jun 16 2019 This Hazardous Weather Outlook is for portions of central Minnesota...south central Minnesota...southwest Minnesota and west central Minnesota. .DAY ONE...Today and Tonight A few thunderstorms are possible in west central Minnesota this afternoon. Severe weather is not expected. .DAYS TWO THROUGH SEVEN...Monday through Saturday There are periodic chances for thunderstorms throughout the upcoming week. The threat for severe weather is low at this time. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed. MNZ043>045-050>053-059>063-068>070-076>078-084-085-093-WIZ014>016- 023>028-171430- Morrison-Mille Lacs-Kanabec-Benton-Sherburne-Isanti-Chisago- Wright-Hennepin-Anoka-Ramsey-Washington-Carver-Scott-Dakota- Le Sueur-Rice-Goodhue-Waseca-Steele-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Chippewa-Eau Claire- 923 AM CDT Sun Jun 16 2019 This Hazardous Weather Outlook is for portions of central Minnesota...east central Minnesota...south central Minnesota... southeast Minnesota...northwest Wisconsin and west central Wisconsin. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday There are periodic chances for thunderstorms throughout the upcoming week. The threat for severe weather is low at this time. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed.
In the hours before
Special weather statement, Jun 16, 5:01 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
501 PM CDT Sun Jun 16 2019
MNZ057-058-162230-
Kandiyohi-Meeker-
501 PM CDT Sun Jun 16 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN MEEKER AND
SOUTHEASTERN KANDIYOHI COUNTIES...
At 501 PM CDT, a strong thunderstorm was located near Cosmos, or 17
miles southeast of Willmar, moving southeast at 15 mph.
Dime size hail is possible with this storm.
Atmospheric conditions are favorable for the development of funnel
clouds.
Locations impacted include...
Cosmos.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in The Twin Cities.
LAT...LON 4506 9475 4498 9454 4489 9473 4489 9479
4502 9482
TIME...MOT...LOC 2201Z 326DEG 13KT 4499 9475
CTGThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 5:23 PM CDT | Special Weather Statement | MPX | Meeker | 37 min |
| Jun 16, 5:36 PM CDT | Special Weather Statement | MPX | McLeod | 24 min |
| Jun 16, 6:11 PM CDT | Special Weather Statement | MPX | Todd | 49 min |
| Jun 16, 6:52 PM CDT | Severe Thunderstorm Warning | MPX | Morrison | 38 min |
Nearby
Special Weather Statements in Minnesota, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.